Alert archive / Louisiana / Low Water Advisories in 2021
Low Water Advisory 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this low water advisory at Jan 10, 2021, 12:50 AM CST. It took effect at Jan 10, 2021, 4:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2021, 12:50 AM CST (06:50 UTC)
- In effect from
- Jan 10, 2021, 4:00 AM CST
- Expired
- Jan 10, 2021, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
341 WHUS74 KLCH 100650 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1250 AM CST Sun Jan 10 2021 GMZ430-432-101400- /O.NEW.KLCH.LO.Y.0003.210110T1000Z-210110T1400Z/ Sabine Lake-Calcasieu Lake- 1250 AM CST Sun Jan 10 2021 ...LOW WATER ADVISORY IN EFFECT FROM 4 AM TO 8 AM CST THIS MORNING... * WHAT...Abnormally low water levels expected. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...From 4 AM to 8 AM CST this morning. * IMPACTS...Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ450-452-470-472-101500- /O.CON.KLCH.SC.Y.0002.210110T1200Z-210111T0000Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 1250 AM CST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...East winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
292 WHUS74 KLCH 101018 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 418 AM CST Sun Jan 10 2021 GMZ450-452-470-472-102200- /O.CON.KLCH.SC.Y.0002.210110T1200Z-210111T0000Z/ /O.NEW.KLCH.GL.W.0001.210111T0000Z-210111T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 418 AM CST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters from Cameron LA to High Island TX out 20 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM, Waters from Cameron LA to High Island TX from 20 to 60 NM and Waters from Intracoastal City to Cameron LA from 20 to 60 NM. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM CST Monday. For the Small Craft Advisory, until 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ455-475-102200- /O.NEW.KLCH.GL.W.0001.210111T0000Z-210111T1200Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 418 AM CST Sun Jan 10 2021 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet expected. * WHERE...Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...From 6 PM this evening to 6 AM CST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ430-432-102200- /O.CON.KLCH.LO.Y.0003.000000T0000Z-210110T1400Z/ /O.EXB.KLCH.SC.Y.0002.210111T0000Z-210111T1200Z/ Sabine Lake-Calcasieu Lake- 418 AM CST Sun Jan 10 2021 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...For the Low Water Advisory, abnormally low water levels. For the Small Craft Advisory, winds of 15 to 20 kt with gusts to 30 kt. * WHERE...Sabine Lake and Calcasieu Lake. * WHEN...For the Low Water Advisory, until 8 AM CST this morning. For the Small Craft Advisory, from 6 PM this evening to 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. Below normal water levels will result in hazardous navigating conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. Mariners should navigate shallow waters with extreme caution due to below normal water levels. && $$ GMZ435-102200- /O.EXB.KLCH.SC.Y.0002.210111T0000Z-210111T1200Z/ Vermilion Bay- 418 AM CST Sun Jan 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Vermilion Bay. * WHEN...From 6 PM this evening to 6 AM CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Jan 9, 9:25 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Jan 9, 9:25 PM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
925 PM CST Sat Jan 9 2021
.UPDATE...
No updates to the ongoing forecast. There will be a threat for a
rain-snow mix in east Texas and central Louisiana Sunday night. At
this point, accumulations of an inch or less are expected.
For marine purposes, will be monitoring the tides to see if we
need a low water advisory for Sunday morning. In the meantime,
small craft advisories look reasonable for Sunday and may reach
gale criteria Sunday night.
&&
.PREV DISCUSSION... /issued 511 PM CST Sat Jan 9 2021/
DISCUSSION...
00Z TAFS.
AVIATION...
VFR expected this evening through mid Sunday morning. MVFR
ceilings, along with RA, will be progressing from west to east
Sunday afternoon, with BPT/LCH seeing this a couple of hours
sooner than AEX/ARA/LFT. Placed the appropriate tempo group for
the transition to this. By 20-21z for BPT/LCH, expecting
predominate MVFR ceilings/visibilities and continuous RA as the
sfc low strengthens across the NW Gulf and moves eastward.
DML
PREV DISCUSSION... /issued 432 PM CST Sat Jan 9 2021/
DISCUSSION...
A cool but nice afternoon across the forecast area, with plenty of
sun, light winds, and temperatures ranging from around 50 across
Central LA to the mid 50s over coastal SE TX. Benign weather is
expected tonight, with mostly clear underneath perhaps some high
cirrus to start off the evening, but that will change quickly from
mid evening into the overnight hours as considerable cloud cover
overspreads the area downstream of an approaching upper trof
currently near the Four Corners. Temperatures will fall off
quickly this evening, with a slower rate of fall or possibly
steadying thereafter as the clouds move in. Readings around
freezing are expected across parts of Central LA, with lower to
mid 30s expected elsewhere.
As the upper trof translates EWD across TX, cyclogenesis is
expected to occur off the S TX coast SUN afternoon, with the low
crossing the NW Gulf SUN night into MON as the upper trof pushes
into the ARKLATEX. Strong lift and ample deep layer MSTR will
result in widespread rains spreading across the area SUN afternoon
and evening, ending from W to E SUN night into MON as the upper
trof continues EWD and drier air noses in from the W. Challenge
again today has been determining the potential for wintry weather
and any possible accumulations. Examining both deterministic and
probabilistic guidance, the spatial extent has narrowed since
yesterday, with areas generally along and north of a Kountze, TX
to Marksville, LA line the most likely to see some form of winter
weather. While the main precipitation type for the duration of
this event for most areas is expected to be a cold rain, locations
in the above area also have a reasonable chance of seeing that
rain mix with or changeover to snow and/or sleet from late Sunday
afternoon until the precipitation comes to an end Monday morning.
While freezing rain/drizzle cannot be ruled out, surface
temperatures by in large look to remain at or above freezing.
It should also be noted that deterministic guidance alone would
result in a further restriction of both the areal and spatial
extent of any wintry precipitation potential.
Regarding amounts and possible accumulations, saw no reason to
deviate from WPC guidance, which depicts upwards of an inch across
northern parts of the aforementioned area. Given the warm
terrestrial temperatures and the good possibility that any
snow/sleet will be mixed with and/or follow rain, it seems likely
that a fair amount of melting will occur upon contact, limiting
accumulations and impacts.
Dry and cool to mild weather is expected in the wake of this
system through WED, with a slow but steady moderating trend
forecast underneath W/SW flow aloft and high pressure prevailing
at the SFC. Weak return flow will yield warmer temperatures THU
ahead of a cold front forecast to push through the area Friday.
Rain chances appear minimal with this front.
13
MARINE...
Modest east to northeast winds are expected across the coastal
waters tonight, with winds and seas increasing markedly on Sunday
as an area of low pressure develops off the Texas coast. This low
is forecast to track east across the northwest Gulf Sunday night,
with winds over the coastal waters veering to the north as it
passes. Small craft advisories have been posted for the waters
west of Intracoastal City for Sunday. Additional advisories will
be needed Sunday night and Monday, with Gale warnings possible
Sunday night. Winds and seas will subside Monday night, with a
light offshore flow prevailing Tuesday and Wednesday. A light
onshore flow will develop Thursday ahead of an approaching cold
front.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 30 46 32 42 / 0 50 90 20
LCH 35 47 35 45 / 10 70 100 10
LFT 34 48 37 44 / 0 30 90 20
BPT 38 46 36 45 / 10 80 90 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution from 6 AM CST Sunday through Sunday
afternoon for GMZ455-475.
Small Craft Advisory from 6 AM to 6 PM CST Sunday for GMZ450-452-
470-472.
&&
PUBLIC...15Hazardous weather outlook, Jan 9, 3:52 PM CST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 352 PM CST Sat Jan 9 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-102200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 352 PM CST Sat Jan 9 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A low pressure system will result in widespread rains across the area on Sunday, initially spreading into southeast Texas by early afternoon, then continuing to expand across Louisiana during the evening. Rains will begin to end from west to east during the overnight hours, and should push out of the area by Monday morning. From Sunday night until it ends Monday morning, it is likely that the rain will mix with or change over to wintry precipitation, mainly along and north of a Kountze, Texas to Marksville, Louisiana line. Accumulations of up to 1 inch of snow or a mix of sleet and snow are possible in these areas, mainly on elevated surfaces. Dry and cool weather will prevail through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-455-475-102200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 352 PM CST Sat Jan 9 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain is expected Sunday afternoon into early Monday, with moderate offshore flow developing as surface low pressure develops and moves east. Small Craft Advisories are likely to be needed from Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-470-472-102200- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 352 PM CST Sat Jan 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Rain is expected Sunday afternoon into early Monday, with moderate offshore flow developing as surface low pressure develops and moves east. Additional Small Craft Advisories are likely to be needed from Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:55 AM CST | Winter Weather Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 28 hr |
| Jan 10, 4:18 AM CST | Gale Warning | LCH | 26 hr | |
| Jan 10, 3:11 PM CST | Winter Storm Warning | LCH | Rapides, Vernon | 17 hr |
Nearby
Low Water Advisories in Louisiana, 2021Every low water advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.